MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950080
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during a secondary hernia repair procedure, a hair was pulled out from a ventrio st mesh pocket intraoperatively.As reported, it was assumed by the user facility that the hair was in between the posterior and anterior mesh layers.The hair was removed and the mesh remains implanted.A photo of the removed hair after being removed from the device was provided.The hair was not noted upon opening the sterile package, prior to insertion.Based on the evaluation of photo and investigation performed, no conclusion can be made as to the origin of the hair.Review of manufacturing records indicate product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) released for distribution in june, 2019.Should additional information be provided, a supplemental emdr will be submitted.Not returned - remains implanted.
 
Event or Problem Description
It was reported that a patient who had previously been implanted with a phasix mesh presented with a recurrence of the hernia.On (b)(6) 2020 the patient underwent a revision procedure to repair the recurrence.As reported, a ventrio st mesh was pulled from the hospital shelf and used for reinforcement of the recurrent hernia.The surgeon placed the ventrio st mesh in the patient and then used a non-bard/davol fixation system to place 33 tacks through the outer pocket and into the patient.While suturing the fascia to the inner pocket, the surgeon saw something and used pick-ups to pull out a (approximately) 7¿ long dark hair from the inner pocket of the mesh.After discussion with several individuals, it was assumed that the hair was in between the posterior and anterior mesh on the ventrio st, and was therefore sterilized.The hair was removed, mesh washed out, and a drain was placed in the patient to monitor output.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10507787
Report Number1213643-2020-08085
Device Sequence Number11547021
Product Code FTL
UDI-Device Identifier00801741031571
UDI-Public(01)00801741031571
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Catalogue Number5950080
Device Lot NumberHUDS1125
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2020
Initial Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR